MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT SOLO VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT SOLO VASCULAR STENT SYSTEM
Model Number EX062003CL
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that upon removal from the packaging, a bend was allegedly identified toward the back of the delivery catheter, but the healthcare professional decided that the delivery system was still operable.It was further reported that upon advancement to treat the right superficial femoral artery, the delivery catheter allegedly broke.Therefore, another device was used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: based on the lot history review the used product complied with all manufacturing specifications leading to final device release.In reviewing manufacturing and quality records, no relevant manufacturing process changes were implemented that could have led to the event reported.No manufacturing anomalies or deviations, which may have caused or contributed to the event reported, have been identified.Investigation summary: a stent delivery system was returned.Based on the evaluation of the returned sample the reported issue could be confirmed.The system was returned in unused condition with locked safety slider and the sheath was found to be kinked in several sections.In one kink a complete break of the system was identified.An indication for a process related issue could not be found.Based on the information available, and the evaluation of the returned sample a definite root cause for the reported event could not be determined.Labeling review: in reviewing the applicable labeling for this product it was found that the instructions for use (ifu) sufficiently address the potential risks.Regarding unpacking the ifu states: 'do not rotate the grip while extracting the stent system from the tray.' furthermore the ifu states: 'examine the stent system for any damage.If it is suspected that the sterility or performance of the stent system has been compromised, the device must not be used.' and 'if resistance is met during stent system introduction, the stent system should be withdrawn and another stent system should be used.'.

Brand Name
LIFESTENT SOLO VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key8297825
Report Number9681442-2019-00012
Device Sequence Number11378386
Product Code NIP
UDI-Device Identifier04049519004303
UDI-Public(01)04049519004303
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEX062003CL
Device Catalogue NumberEX062003CL
Device Lot NumberANCT3552
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2019
Initial Date Received by Manufacturer 01/08/2019
Supplement Date Received by Manufacturer02/13/2019
Initial Report FDA Received Date02/01/2019
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age88 YR